MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNIVERSAL BATTERY FOR ASEPTIC TRANSFERT KIT

ZIMMER SURGICAL SA UNIVERSAL BATTERY FOR ASEPTIC TRANSFERT KIT
Catalog Number 89-8510-440-20
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer at the date of this report.A follow-up medwatch will be submitted once the investigation is completed.
 
Event or Problem Description
It was reported that after about 20 minutes of charging on compact battery charger serial number (b)(4), the battery for aseptic transfer kit serial number (b)(4), part number 89-8510-440-20 heated.The staff saw that the battery was starting to produce smoke and switched off the battery charger.According to pictures provided by the customer, a part of the housing melted.No surgery was involved.There was no harm or injury to patient/operator reported.
 
Additional Manufacturer Narrative
Battery for aseptic transfer kit, part number 89-8510-440-20 serial number (b)(4) was returned for complaint investigation.Visual and functional tests were performed.Upon receipt, it was confirmed that the battery is burnt.The battery management circuit was found to be defective.The battery was disassembled and three cells out of five were defective.The battery is not repairable.It will be recycled in (b)(6).The compact battery charger part number 89-8510-421-00 serial number (b)(4) used with this device was found to be defective.The failure found was three defective led.No link was established with the event reported on the battery, serial number (b)(4).
 
Event or Problem Description
It was reported that after about 20 minutes of charging on compact battery charger serial number (b)(4), the battery for aseptic transfer kit serial number (b)(4), part number 89-8510-440-20 heated.The staff saw that the battery was starting to produce smoke and switched off the battery charger.According to pictures provided by the customer, a part of the housing melted.No surgery was unvolved.There was no harm or injury to patient/operator reported.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d8, g3, g6, h1, h2, h6, h10.Upon receipt, the battery was confirmed to be burnt and the battery management circuit was malfunctioning.The battery was scrapped.Dhr review was performed.Device was 25 months old and is not out of box failure.Device is used for treatment.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
UNIVERSAL BATTERY FOR ASEPTIC TRANSFERT KIT
Common Device Name
UNIVERSAL BATTERY FOR ASEPTIC TRANSFERT KIT
Manufacturer (Section D)
ZIMMER SURGICAL SA
chemin du pre fleuri, 3
plan-les-ouates
geneva CH-12 28
SZ  CH-1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
chemin du pre fleuri, 3
plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key7220945
Report Number0008031000-2018-00003
Device Sequence Number13742732
Product Code MOQ
UDI-Device Identifier00889024355156
UDI-Public(01)00889024355156(11)151204(10)5007472
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8510-440-20
Device Lot Number5007472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer03/15/2018
02/02/2023
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date03/27/2018
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown